By Topic

A rate-distortion theorem for arbitrary discrete sources

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Po-Ning Chen ; Dept. of Commun. Eng., Nat. Chiao Tung Univ., Hsinchu, Taiwan ; F. Alajaji

A rate-distortion theorem for arbitrary (not necessarily stationary or ergodic) discrete-time finite-alphabet sources is given. This result, which provides the expression of the minimum ε-achievable fixed-length coding rate subject to a fidelity criterion, extends a recent data compression theorem by Steinberg and Verdu (see ibid., vol.42, p.63-86 (Jan. 1996)

Published in:

IEEE Transactions on Information Theory  (Volume:44 ,  Issue: 4 )